Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 28, 2001, 11:50 AM EDT for Tioga County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2001, 11:50 AM EDT (15:50 UTC)
- Expired
- Aug 28, 2001, 12:45 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Tioga County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS51 KCTP 281550 SVRCTP PAC117-281645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1150 AM EDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIOGA COUNTY IN PENNSYLVANIA * UNTIL 1245 PM EDT. * AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WESTFIELD...OR 21 MILES NORTHWEST OF WELLSBORO...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTFIELD AT 1155 AM. KEENEYVILLE AT 1215 PM. TIOGA JUNCTION AT 1225 PM. MANSFIELD AT 1230 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ ONDREJIK LAT...LON 4199 7758 4181 7760 4175 7665 4201 7664
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 9:40 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 28, 9:40 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 940 AM EDT TUE AUG 28 2001 ...WORK ZONES/ZONES ASAP... ...CHANGES... WILL ADJUST AS NEEDED. ...DISC... ...SHORT TERM... SECONDARY FRONT PUSHING SE. DEWPOINTS NOT REAL HIGH...BUT FRONT COMING IN AT TIME OF MAX HEATING...AND MODERATE JET MAX PASSING JUST TO THE NORTH OF THE AREA. EXPECT A FEW STRONG TO SEVERE STORMS...BEST CHC THIS AFTERNOON...ACROSS NE SECTIONS OF CWA. ...LONG TERM... CURRENT FCST LOOKS GOOD. ...OTHER... SPS...SEVERE WEATHER OUTLOOK...ISSUED FOR SLIGHT RISK...N AND E SECTIONS OF CWA. .CTP...NONE. MARTIN
In the hours before
Special weather statement, Aug 28, 11:05 AM EDT, 45 minutes before
PAZ004>006-010>012-017-018-037-041-042-045-046-049>053-058-282145- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1105 AM EDT TUE AUG 28 2001 ..THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF NORTH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING... A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS AFTERNOON. BANDS OF STORMS WILL CONTINUE TO INTENSIFY THIS AFTERNOON...AS THEY MOVE TO THE EAST AND SOUTH. WHILE STORMS ACROSS THE FAR NORTHWESTERN COUNTIES WILL END BY MID TO LATE AFTERNOON...STORMS WILL LINGER NEAR THE INTERSTATE 80 CORRIDOR INTO THE LATE AFTERNOON...EARLY EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WIND GUSTS FROM THE WEST. SOME STORMS MAY ALSO CONTAIN HAIL...TORRENTIAL RAIN...AND DANGEROUS LIGHTNING. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS THE COLD FRONT MOVES EAST OF THE REGION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS...AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS THIS AFTERNOON AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:19 AM EDT | Severe Thunderstorm Warning | CTP | Potter | 56 min |
| Aug 28, 12:08 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 67 min |
| Aug 28, 1:11 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 64 min |
| Aug 28, 1:57 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 78 min |
| Aug 28, 2:19 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 56 min |
| Aug 28, 2:49 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 56 min |
| Aug 28, 3:07 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 53 min |
| Aug 28, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 58 min |
| Aug 28, 3:21 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 69 min |
| Aug 28, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 73 min |
| Aug 28, 3:48 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 42 min |
| Aug 28, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 65 min |
| Aug 28, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 60 min |
| Aug 28, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 47 min |
| Aug 28, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 26 min |
| Aug 28, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.